Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 68, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 26, 2012, 12:18 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 12:18 PM EDT (16:18 UTC)
- Expired
- Jun 26, 2012, 10:45 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHUS73 KAPX 261618 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1218 PM EDT TUE JUN 26 2012 LHZ347-348-270030- /O.NEW.KAPX.SC.Y.0068.120626T1618Z-120627T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1218 PM EDT TUE JUN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
256 WHUS73 KAPX 261928 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 328 PM EDT TUE JUN 26 2012 LHZ347-348-270300- /O.CON.KAPX.SC.Y.0068.000000T0000Z-120627T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 328 PM EDT TUE JUN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HALBLAUB HTTP://WWW.WEATHER.GOV/GAYLORD
676 WHUS73 KAPX 270245 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1045 PM EDT TUE JUN 26 2012 LHZ347-348-270345- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-120627T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1045 PM EDT TUE JUN 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 10:26 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 26, 10:26 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GAYLORD MI 1026 AM EDT TUE JUN 26 2012 .SYNOPSIS... ISSUED AT 346 AM EDT TUE JUN 26 2012 AN AREA OF HIGH PRESSURE OVER THE STATE TODAY WILL GRADUALLY SLIDE EAST WEDNESDAY WITH SOUTHERLY FLOW DEVELOPING AND THE BEGINNING OF A WARMING TREND. BY WEDNESDAY NIGHT...A WARM FRONT WILL BE DRAPED ACROSS THE GREAT LAKES...WITH A SHALLOW COOL FRONT PASSING THURSDAY. WHILE THE AIR MASS BECOMES MUCH WARMER AND MORE HUMID...THE CHANCE FOR PRECIPITATION IS VERY SMALL. EVEN WITH THE PASSAGE OF THIS SHALLOW COOL FRONT...TEMPERATURES ARE EXPECTED TO REMAIN WARM...RIGHT ON THROUGH THE WEEKEND. THE CHANCE FOR PRECIPITATION WILL REMAIN MINIMAL. && .UPDATE...CORRECTED TYPO ISSUED AT 1026 AM EDT TUE JUN 26 2012 SOME MINOR CHANGES TO SKY WERE MADE THRU 8 PM...WITH MAJORITY OF CHANGES WEIGHTED IN THE NEXT 6 HRS. RAISED WINDS OVER LAKE HURON. PLEASE SEE UPDATED MARINE SECTION. WITH NO LAKE BREEZES ON NE LOWER TODAY...HIGH TEMPS OF 78-80F WERE PUSHED ALL THE WAY TO THE COAST /RAISING THEM 3-6F/. STILL BELIEVE FIRE DANGER WILL BE ELEVATED... ESPECIALLY SINCE DWPTS ARE ALREADY IN THE 40S MOST AREAS. DOWNSLOPE OVER NE LOWER WILL FORCE DWPTS LOWER...PUSHING RH VALUES CLOSE TO 25%. WE'LL MONITOR AND MAY ISSUE AN SPS THIS AFTN TO HIGHLIGHT POTENTIAL. UPDATE ISSUED AT 649 AM EDT TUE JUN 26 2012 NO UPDATES NEEDED. STRANDS OF MID AND UPPER LEVEL CLOUD SCRAPING THE NE CWA. TEMPERATURES HAVE COOLED INTO THE 40S AGAIN...A GREAT START TO ANOTHER BEAUTIFUL NORTHERN MICHIGAN DAY. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 346 AM EDT TUE JUN 26 2012 TODAY...WITH HIGH PRESSURE OVER THE REGION, THERE ARE A FEW CONCERNS TO WATCH FOR TODAY. HIGH CLOUDS ARE MOVING INTO THE REGION FROM OVER THE 500 MB RIDGE, AND 850 MB TEMPERATURES ARE EXPECTED TO GET TO AROUND 11C. SO TEMPERATURES TODAY ARE EXPECTED BETWEEN 75-80F. NEXT, AS THE CLOUDS ARE SHOWING OVERNIGHT, THERE IS A FAIR AMOUNT OF DRY AIR IN THE LOWER LEVELS. WINDS, AT LEAST ON THE EAST SIDE OF THE STATE ARE EXPECTED TO GET AROUND 8-12 MPH. SO THE CONCERN IS THE ELEVATED FIRE DANGER FOR THE AFTERNOON. THINK IT WILL BE HARD TO GET RFW CRITERIA, BUT IT IS A DAY WHERE IT COULD SNEAK UP ON US. HOWEVER, WITH THIS BEING AFTER GREEN UP, THE RH MAY NOT DROP QUITE AS LOW. LOOKING UPSTREAM AT LAST NIGHT'S SOUNDINGS AT GRB AND CYPL, THE EVAPOTRANSPIRATION LOOKS LIKE IT MOISTENS THE LOWEST LEVELS ENOUGH TO GET THE DEWPOINTS INTO THE LOWER 40S, AROUND 40 IN THE SAND AREAS. TONIGHT...RETURN FLOW BEGINS TO WARM THE REGION AS THE HIGH MOVES TO THE SOUTHEAST. 850 MB TEMPERATURES CONTINUE TO SUGGEST THAT THE SFC MINIMUM TEMPERATURES WILL ONLY FALL TO AROUND 50. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 346 AM EDT TUE JUN 26 2012 THE HIGH AMPLITUDE UPPER AIR PATTERN WILL GRADUALLY BREAK DOWN THROUGH THURSDAY...AS A CLOSED UPPER LOW OVER THE ATLANTIC REMAINS FAIRLY WELL LOCKED INTO NEW ENGLAND. UPSTREAM UPPER RIDGE WILL BLEED INTO MICHIGAN WEDNESDAY AND WEDNESDAY NIGHT...BUT IN THE PROCESS...WILL BEGIN TO BREAK DOWN...DUE TO SHORTWAVE ENERGY EJECTING OUT OF ANOTHER UPPER TROUGH LIFTING INTO CENTRAL CANADA. PRECIPITATION CHANCES ARE THE MAIN ISSUE OVER THIS TIME FRAME...AND THE EXTENT OF THE HEAT THAT BUILDS. THE UPPER PATTERN EVENTUALLY BECOMES ZONAL...WITH THE DEGREE OF COOLING THE MAIN FORECAST ISSUE. WEDNESDAY THROUGH THURSDAY...SFC HIGH PRESSURE WILL BE DRIFTING EAST OF US WITH A SOUTHERLY RETURN FLOW DEVELOPING WEDNESDAY. THE FLOW REMAINS PRETTY AMPLIFIED EARLY ON...AND UPSTREAM WARM FRONT ACROSS THE FAR NRN REACHES OF MN/WESTERN LAKE SUPERIOR...WILL LIKELY BE TRYING TO DEVELOP INTO OUR NECK OF THE WOODS...BUT IT MAY BE RATHER ILL-DEFINED...WITH LAKE BREEZES DEVELOPING. THIS IS ESPECIALLY TRUE ACROSS NE LOWER WILL FLOW WILL DEFINITELY BE COMING IN OFF LAKE HURON. NOT ENTIRELY SURE IF THE WARM FRONT MOVES ANY FURTHER WEDNESDAY NIGHT AS MID LEVEL SHORTWAVES RIPPLE THROUGH THE FLOW...FLATTENING THE UPPER RIDGE. WEAK LOW PRESSURE AND A SHALLOW COOL FRONT WILL EVENTUALLY NEAR LAKE MICHIGAN OVERNIGHT...PASSING THROUGH DURING THE DAY WEDNESDAY. THIS PATTERN HAS ALOT GOING FOR PRECIPITATION CHANCES FROM A CONCEPTUAL MODEL POINT OF VIEW. LLJ...ALBEIT WEAK...THE ADVECTION OF +16C/+18C H8 TD'S/THETA-E...FALLING HEIGHTS ALOFT AND CAPES INTO THE 1-3K J/KG RANGE. RATHER IMPRESSIVE. HOWEVER...AS THIS PATTERN UNFOLDS...THE WARM AIR ALOFT/EML THAT BUILDS IN OVER US IS SO WARM THAT EVERYTHING APPEARS TO BE CAPPED OFF...EVEN FOR NOCTURNAL DEVELOPMENT. SEEING THIS PATTERN WITH THE AMOUNT OF INSTABILITY IS RATHER ALARMING...AND AS PREVIOUS FORECASTER STATED....DEFINITELY WORTH KEEPING AN EYE ON. JUST LOOKS LIKE GETTING ANYTHING OUT OF THIS ENTIRE PATTERN TRANSITION WILL BE DIFFICULT TO SAY THE LEAST. WILL CONTINUE TO KEEP SHOWERS AND STORMS OUT OF THE FORECAST...WITH EYES WIDE OPEN TO ANY POTENTIAL FOR BREAKING THE CAPE WHICH APPEARS TO BE VERY SOLID. HIGHS IN THE 80S WEDNESDAY WILL RISE INTO THE MID 80S TO LOWER 90S THURSDAY...AND RAISED THE MIN TEMPS WEDNESDAY NIGHT INTO THE LOWER HALF OF THE 60S. RATHER WARM TIMEFRAME. FRIDAY ONWARD...WITH THE SHALLOW COOL FRONT EAST OF US FRIDAY...THE ISSUES REVOLVE AROUND HOW MUCH COOL WILL IT GET. GFS IS MORE AGGRESSIVE WITH LOWER HEIGHTS ALOFT AND COOLER H8 TEMPS. HOWEVER...THERE IS ALSO DATA THAT SUGGESTS THAT H5 HEIGHTS REMAIN AS HIGH AS 576-582DM RIGHT ON THROUGH THE WEEKEND AND EARLY NEXT WORK WEEK...WITH ASSOCIATED H8 TEMPS IN THE +16 TO +20C RANGE. THIS WOULD YIELD HIGH TEMPS SOLIDLY IN THE 80S AND EVEN SOME LOWER 90S. COOLEST IT APPEARS TO BE ABLE TO GET...OFF THE GFS...WOULD BE MIDDLE 70S IN EASTERN UPPER WITH LOW TO MID 80S IN NRN LOWER. CHOSE RATHER TO INCREASE HIGH TEMPERATURES COMPARED TO LATEST MODEL GUIDANCE/BLENDS. UPPER 70S/AROUND 80F IN EASTERN UPPER...AND MAINLY MID AND UPPER 80S IN NRN LOWER. THERE IS A CHANCE THAT WE DO HAVE A CHANCE FOR SHOWERS AND STORMS SATURDAY NIGHT INTO SUNDAY. AFOREMENTIONED UPPER LOW THAT LIFTS INTO CENTRAL CANADA...IF THE COOLER PATTERN DEVELOPS...COULD SINK SOUTHWARD IN NEW DEVELOPING MID LEVEL RIDGE IN THE CENTRAL PLAINS. THIS WOULD DRIVE A SHORTWAVE AND SHALLOW COOL FRONT DOWN INTO THE NRN GREAT LAKES. WILL HAVE MINIMAL 20-30% CHANCE FOR THIS OCCURRENCE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 649 AM EDT TUE JUN 26 2012 VFR THROUGH THE TAF PERIOD. HIGH PRESSURE CENTERED OVER NRN MICHIGAN WILL START TO HEAD EAST TONIGHT. STILL A BIT OF A GUSTY NW WIND ACROSS APN TODAY...OTHERWISE LAKE BREEZES WILL ABOUND. CALM WINDS TONIGHT WITH MORE PATCHY MID AND UPPER LEVEL CLOUD. && .MARINE... ISSUED AT 1023 AM EDT TUE JUN 26 2012 UPDATE: THE LAKE HURON NEARSHORE WATERS OF NE LOWER MI WILL FLIRT WITH SCA WINDS FROM THE STRAITS TO NEAR PRESQUE ISLE LIGHT. THE SHIP AMERICAN CENTURY REPORTED 24-25 KTS THE PAST 2 HRS WHILE ROUNDING PRESQUE ISLE. PRESQUE ISLE LIGHTHOUSE ALSO HAD A G21 KTS IN THE PAST HOUR. DO NOT ANTICIPATE ISSUING SCA ATTM BUT MARINERS SHOULD BE AWARE THAT OCCASIONAL 22-25 KT NW GUSTS WILL OCCUR. HALBLAUB AS ISSUED FROM 430 AM: HIGH PRESSURE CENTERED OVER THE STATE WILL GRADUALLY DRIFT EASTWARD THROUGH WEDNESDAY...WHILE A WARM FRONT SETTLES INTO THE GREAT LAKES WEDNESDAY NIGHT. THEN...A SHALLOW COOL FRONT WILL PUSH ACROSS THE LAKES THURSDAY. WINDS THROUGHOUT THIS TIME WILL REMAIN BELOW SMALL CRAFT CRITERIA...AND CHANCES FOR PRECIPITATION WILL BE MINIMAL AT BEST. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...HALBLAUB SYNOPSIS...SMD SHORT TERM...JSL LONG TERM...SMD AVIATION...SMD MARINE...JSL
Hazardous weather outlook, Jun 26, 3:54 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EDT TUE JUN 26 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 354 AM EDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE)
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.